Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 10, NWS Miami, FL
NWS Miami, FL issued this tornado warning at Apr 30, 2023, 7:00 AM EDT for Glades County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2023, 7:00 AM EDT (11:00 UTC)
- Expired
- Apr 30, 2023, 7:15 AM EDT
- In force
- 15 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Glades County, FL
The radar
The Tampa radar (KTBW), 133 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:03 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 11.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
149
WFUS52 KMFL 301100
TORMFL
FLC043-301115-
/O.NEW.KMFL.TO.W.0010.230430T1100Z-230430T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
700 AM EDT Sun Apr 30 2023
The National Weather Service in Miami has issued a
* Tornado Warning for...
Central Glades County in southern Florida...
* Until 715 AM EDT.
* At 700 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Venus, or near Palmdale, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Glades County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2699 8114 2693 8141 2703 8142 2703 8134
2704 8134 2704 8133 2703 8133 2703 8127
2712 8127 2712 8117 2720 8117
TIME...MOT...LOC 1100Z 255DEG 38KT 2703 8131
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kelly1 follow-up statement
244
WWUS52 KMFL 301112
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
712 AM EDT Sun Apr 30 2023
FLC043-301121-
/O.EXP.KMFL.TO.W.0010.000000T0000Z-230430T1115Z/
Glades FL-
712 AM EDT Sun Apr 30 2023
...THE TORNADO WARNING FOR CENTRAL GLADES COUNTY WILL EXPIRE AT 715
AM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
A Tornado Watch remains in effect until 200 PM EDT for southern
Florida.
LAT...LON 2699 8114 2693 8141 2703 8142 2703 8134
2704 8134 2704 8133 2703 8133 2703 8127
2712 8127 2712 8117 2720 8117
TIME...MOT...LOC 1111Z 255DEG 38KT 2706 8119
$$
KellyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:38 AM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 30, 2:38 AM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
238 AM EDT Sun Apr 30 2023
...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES...
.SHORT TERM...
(Today through Monday)
Issued at 236 AM EDT Sun Apr 30 2023
Latest sfc analyses/model solutions place the main frontal boundary
around central Florida, with most of SoFlo in the warm sector.
Meanwhile, and despite some differences between members, ensemble
solutions show general agreement in having a short-wave trough
feature developing around the NE GOMEX and the SE CONUS. A sfc low
reflection also develops, which will help in tightening pressure
gradients across the area today. Therefore, expect an increase in
low lvl winds, with periods of gusty southerly to southwesterly flow
throughout the day. A wind advisory will be in effect later this
morning for areas closer to the Atlantic coast, including most east
coast metro areas. Winds will veer to a more westerly and
northwesterly direction from this evening through Monday. Also, an
elongated low-level jet is anticipated from the SE CONUS Coast and
reaching the southern half of Florida later this morning, with a 30-
50kt SSW jet around 850mb. This overall synoptic scenario will
result in favorable dynamic parameters for increasing thunderstorm
activity, including increased low lvl wind shear (bulk shear over 40
m/s), enhanced cloud-top ventilation, PWATs nearing 2 inches, and
increasing CAPE into the 2K-2.5K range. SPC has a slight chance of
severe storms today across most of the area. The deeper convection
should develop just ahead of the main front, in the warm sector of
the aforementioned sfc low.
The time-frame for the worst weather seems to be during the mid
morning hours, but showers and thunderstorms could develop at any
time time. A few tornadoes are also possible with the strongest
cells. The risk for severe weather should begin decreasing in the
afternoon hours as the frontal boundary weakens and migrates
southeastward and out of the area. But the main line of convection
ahead of the front will cover much of SoFlo, with POPs increasing
from the NW to SE, and widespread showers from the mid-morning
through the mid-afternoon hours.
The air mass should begin to quickly stabilize in the wake of the
FROPA, starting tonight and through Monday as high pressure builds
across the area. Mid level drier air will result in overall
subsidence, and generally benign weather conditons. POPs drop to
near zero by Monday afternoon.
Temperatures will cool down a bit today as cloud cover and showers
develop. Afternoon highs will hover the low-mid 80s, warmer near the
east coast Expect balmy temperatures today with southerly flow
across the. By Monday, clearing skies will allow for max temps
climbing back into the upper 80s to near 90.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 236 AM EDT Sun Apr 30 2023
With the ridge of high pressure established aloft and a residual
abundance of dry air in the atmospheric column, the extended period
is a much needed respite from active weather across South Florida.
Subsidence, insolation, and light surface flow will result in warm
and dry conditions persisting throughout the upcoming work week.
Each afternoon temperatures will reach the low 90s across inland
locales with temperatures in the upper 80s along the coast. At
night, temperatures will reach the low to mid 60s across inland
areas with upper 60s along the Gulf coast and low 70s along the east
coast.
&&
.AVIATION...
(06Z TAFS)
Issued at 236 AM EDT Sun Apr 30 2023
VFR returns to the terminals through around 12-13z, when a cold
front passage brings another round of showers and thunderstorms.
Expect periods of MVFR/IFR with any thunderstorm that may move over
the terminals, with a 12-16Z window as the most probable for deep
convection. Storms should begin a little earlier over APF, probably
by 11Z. Winds will also become gusty to around 30kts. Short fuse
amendments may be necessary as convection impacts sites through the
period. VFR should quickly return after 18-20Z and prevail through
the rest of the forecast period.
&&
.MARINE...
Issued at 236 AM EDT Sun Apr 30 2023
A cold front passage will keep an active weather pattern n place
today with showers and thunderstorms expected through the early
afternoon hours. Increasing winds will result in dangerous marine
conditions across the coastal waters of South Florida with a Small
Craft Advisory in effect for all local waters. A Gale Warning is
also in effect for the outer Atlantic waters, where winds may
frequently gust to 40kts. Seas in the Gulf are forecast to reach the
low end of Small Craft Advisory criteria (in the 6-8 foot range),
with generally 4-6 feet prevailing in the Atlantic. A return to calm
seas and light winds is expected before mid week.
&&
.BEACHES...
Issued at 236 AM EDT Sun Apr 30 2023
Elevated rip current risk will continue for the all Palm Beaches
through the weekend with the risk building at some other Atlantic
beaches and the Gulf Coast as well by Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 85 68 86 68 / 80 0 0 0
West Kendall 86 65 88 64 / 80 0 0 0
Opa-Locka 86 65 87 66 / 80 0 0 0
Homestead 85 65 85 65 / 80 0 0 0
Fort Lauderdale 85 67 85 67 / 80 0 0 0
N Ft Lauderdale 85 66 85 67 / 80 0 0 0
Pembroke Pines 87 65 87 66 / 80 0 0 0
West Palm Beach 85 65 85 65 / 80 0 0 0
Boca Raton 86 65 85 66 / 80 0 0 0
Naples 83 70 84 69 / 80 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 7 AM this morning to 8 PM EDT this evening
for FLZ168-172-173.
AM...Small Craft Advisory until 8 PM EDT this evening for AMZ610-630-
650-651.
Small Craft Advisory until 8 AM EDT this morning for AMZ670-671.
Gale Warning from 8 AM this morning to 8 PM EDT this evening for
AMZ670-671.
GM...Small Craft Advisory until 8 PM EDT this evening for GMZ656-657-
676.
&&
SHORT TERM...AR
LONG TERM....Hadi
AVIATION...ARHazardous weather outlook, Apr 30, 5:09 AM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 509 AM EDT Sun Apr 30 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 509 AM EDT Sun Apr 30 2023 ...Tornado Watch in Effect Through Early This Afternoon... ...High Risk of Rip Currents Gulf Coast Beaches... ...High Wind Advisory for East Coast Locations... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Today and tonight. Thunderstorms: scattered to numerous thunderstorms will be possible today across South Florida. A severe weather watch is in effect for all South Florida. The strongest storms could contain damaging wind gusts, hail, excessive lightning, and a brief tornado. Tornadoes: a tornado watch is in effect for all South Florida until 2 pm this afternoon. Rip currents: A high risk of rip currents is in effect for all beaches of Collier county, and a moderate risk continues over the east coast beaches. Wind: a wind advisory is in effect for locations near the east coast of south Florida. Wind speeds are expected in the 15 to 25 mph range with gusts up to 40 mph. Marine: Marine will remain hazardous today across all local waters. A Small Craft Advisory is in effect through this evening for all local waters and a Gale Warning will begin this morning through this evening for outer Atlantic waters. Expect seas 6-8 feet this morning for Gulf waters and 5-7 feet across Atlantic waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No significant hazards are expected for the rest of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:27 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Apr 29, 10:18 PM EDT | Special Marine Warning | MFL | 42 min | |
| Apr 29, 10:49 PM EDT | Special Weather Statement | MFL | Monroe | 26 min |
| Apr 29, 10:57 PM EDT | Special Marine Warning | MFL | 33 min | |
| Apr 29, 11:26 PM EDT | Special Weather Statement | MFL | Monroe | 34 min |
| Apr 30, 12:10 AM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Apr 30, 12:30 AM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Apr 30, 4:22 AM EDT | Rip Current Statement | MFL | Collier | 40 hr |
| Apr 30, 5:41 AM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 30, 6:37 AM EDT | Tornado Warning | MFL | Glades | 23 min |
| Apr 30, 6:51 AM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 30, 7:01 AM EDT | Special Marine Warning | MFL | 89 min | |
| Apr 30, 7:13 AM EDT | Special Weather Statement | MFL | Glades | 32 min |
| Apr 30, 7:15 AM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Apr 30, 7:28 AM EDT | Tornado Warning | MFL | Glades | 17 min |
| Apr 30, 7:41 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 34 min |
| Apr 30, 7:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 30, 8:06 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Glades, Hendry, Palm Beach | 24 min |
| Apr 30, 8:12 AM EDT | Tornado Warning | MFL | Collier, Hendry | 17 min |
| Apr 30, 8:31 AM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 44 min |
| Apr 30, 8:33 AM EDT | Special Marine Warning | MFL | 27 min | |
| Apr 30, 8:40 AM EDT | Special Marine Warning | MFL | 95 min | |
| Apr 30, 8:49 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Apr 30, 9:01 AM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 30, 9:11 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 49 min |
| Apr 30, 9:19 AM EDT | Tornado Warning | MFL | Palm Beach | 26 min |
| Apr 30, 9:30 AM EDT | Special Weather Statement | MFL | Broward, Monroe | 45 min |
| Apr 30, 9:31 AM EDT | Tornado Warning | MFL | Palm Beach | 28 min |
| Apr 30, 10:00 AM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Apr 30, 10:01 AM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 30, 10:14 AM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 46 min |
| Apr 30, 10:19 AM EDT | Severe Thunderstorm Warning | MFL | Broward | 26 min |
| Apr 30, 10:33 AM EDT | Severe Thunderstorm Warning | MFL | Broward | 5 min |
| Apr 30, 10:36 AM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 30, 10:55 AM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 30, 10:56 AM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Apr 30, 11:29 AM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 30, 11:36 AM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 30, 6:13 PM EDT | Small Craft Advisory | MFL | 14 hr |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.